Alert archive / Oregon / Hazardous Seas Warnings in 2015

Hazardous Seas Warning 21, NWS Medford, OR

May 7, 2015

NWS Medford, OR issued this hazardous seas warning at May 7, 2015, 3:13 AM PDT. It took effect at May 7, 2015, 11:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2015, 3:13 AM PDT (10:13 UTC)
In effect from
May 7, 2015, 11:00 AM PDT
Expired
May 7, 2015, 2:30 PM PDT
In force
4 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

890 
WHUS76 KMFR 071013
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
313 AM PDT THU MAY 7 2015


PZZ356-080000-
/O.CAN.KMFR.SE.W.0020.000000T0000Z-150507T1800Z/
/O.CAN.KMFR.SI.Y.0184.000000T0000Z-150509T0600Z/
/O.CON.KMFR.SW.Y.0193.000000T0000Z-150509T0600Z/
/O.NEW.KMFR.SE.W.0021.150507T1800Z-150508T0600Z/
/O.NEW.KMFR.SI.Y.0185.150507T1800Z-150509T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
313 AM PDT THU MAY 7 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS
MORNING TO 11 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT
FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT
FRIDAY. 

* WINDS: NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL BE 
  STRONGEST IN THE AFTERNOONS AND EVENINGS. 

* SEAS: COMBINED SEAS 6 TO 8 FEET WILL BECOME WIND DRIVEN AND INCREASE
  TO 8 TO 10 FEET THIS AFTERNOON INTO THIS EVENING. SEAS WILL BE
  HEAVIEST IN THE AFTERNOONS AND EVENINGS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL OCCUR
  BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ376-080000-
/O.EXT.KMFR.SE.W.0020.000000T0000Z-150508T0600Z/
/O.CON.KMFR.SI.Y.0183.000000T0000Z-150509T0600Z/
/O.CON.KMFR.SW.Y.0193.000000T0000Z-150509T0600Z/
/O.NEW.KMFR.GL.W.0018.150507T1800Z-150508T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
313 AM PDT THU MAY 7 2015

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 15 TO 25 KT WITH GUSTS TO 30 KT THIS
  MORNING...INCREASING TO 25 TO 35 KT WITH GUST TO 40 KT THIS
  AFTERNOON INTO THIS EVENING. 

* SEAS: WIND 8 TO 10 FEET THIS MORNING...BECOMING WIND DRIVEN AT
  10 TO 13 FEET THIS AFTERNOON INTO THIS EVENING. SEAS WILL BE
  HEAVIEST IN THE AFTERNOONS AND EVENINGS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL
  OCCUR BETWEEN 10 NM AND 40 NM FROM SHORE FROM GOLD BEACH 
  SOUTH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ350-370-080000-
/O.CON.KMFR.SW.Y.0194.000000T0000Z-150508T1200Z/
/O.CON.KMFR.SI.Y.0184.150507T1800Z-150508T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
313 AM PDT THU MAY 7 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 5 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 11 AM
THIS MORNING TO 5 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL
5 AM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT FRIDAY. 

* WINDS: NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. WINDS WILL BE 
  STRONGEST IN THE AFTERNOON AND EVENING. 

* SEAS: COMBINED SEAS 5 TO 7 FEET AT 8 TO 10 SECONDS WILL BECOME
  WIND DRIVEN AND INCREASING TO TO 5 TO 7 FEET THIS AFTERNOON.
  SEAS WILL BE HEAVIEST IN THE AFTERNOONS AND EVENINGS.

* AREAS AFFECTED: STRONG WINDS AND HEAVY SEAS WILL BE BEYOND 5 NM
  FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
728 
WHUS76 KMFR 072130
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT THU MAY 7 2015

PZZ356-081030-
/O.CAN.KMFR.SE.W.0021.000000T0000Z-150508T0600Z/
/O.EXT.KMFR.SW.Y.0193.000000T0000Z-150508T0600Z/
/O.CON.KMFR.SI.Y.0185.000000T0000Z-150509T0600Z/
/O.NEW.KMFR.SW.Y.0195.150508T1200Z-150509T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
230 PM PDT THU MAY 7 2015

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
   PDT FRIDAY... 
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 11 PM
   PDT FRIDAY...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT
FRIDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. A SMALL
CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY.

* WINDS: NORTH 20 TO 30 KT THROUGH THIS EVENING...THEN 15 TO 25 KT
  WITH GUSTS UP TO 30 KT THROUGH FRIDAY EVENING. WINDS WILL BE
  STRONGEST IN THE AFTERNOONS AND EVENINGS.

* SEAS: COMBINED SEAS 7 TO 9 FEET WILL CONSIST PRIMARILY OF WIND
  GENERATED WAVES. SEAS WILL SUBSIDE TO 6 TO 8 FEET LATE TONIGHT.
  SEAS WILL BE HEAVIEST IN THE AFTERNOONS AND EVENINGS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL
  OCCUR BEYOND 5 NM FROM SHORE. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ376-081030-
/O.CON.KMFR.GL.W.0018.000000T0000Z-150508T0600Z/
/O.CON.KMFR.SE.W.0020.000000T0000Z-150508T0600Z/
/O.CON.KMFR.SI.Y.0183.000000T0000Z-150509T0600Z/
/O.CON.KMFR.SW.Y.0193.000000T0000Z-150509T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
230 PM PDT THU MAY 7 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
   EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
   PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
   UNTIL 11 PM PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH 25 TO 35 KT WITH GUST TO 40 KT THROUGH THIS
  EVENING...THEN NORTH 20 TO 30 KT THROUGH FRIDAY EVENING.

* SEAS: COMBINED SEAS 8 TO 11 FEET WILL CONSIST PRIMARILY OF WIND
  GENERATED WAVES. SEAS WILL SUBSIDE TO 7 TO 9 FEET LATE TONIGHT.
  SEAS WILL BE HEAVIEST IN THE AFTERNOONS AND EVENINGS.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL 
  OCCUR BETWEEN 10 NM AND 40 NM FROM SHORE FROM GOLD BEACH 
  SOUTH. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ370-081030-
/O.EXT.KMFR.SW.Y.0194.000000T0000Z-150508T0600Z/
/O.CON.KMFR.SI.Y.0184.000000T0000Z-150508T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
230 PM PDT THU MAY 7 2015

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
   11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM
   PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS
REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. 

* WINDS: NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH LATE
  TONIGHT. 

* SEAS: COMBINED SEAS 5 TO 7 FEET WILL CONSIST PRIMARILY OF WIND
  GENERATED WAVES. SEAS WILL SUBSIDE LATE TONIGHT.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  CONDITIONS...BUT THE STRONGEST WINDS AND HEAVIEST SEAS WILL
  OCCUR NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ350-080600-
/O.EXT.KMFR.SI.Y.0184.000000T0000Z-150508T0600Z/
/O.EXT.KMFR.SW.Y.0194.000000T0000Z-150508T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
230 PM PDT THU MAY 7 2015

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
   THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
   11 PM PDT THIS EVENING...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS
NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS: NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THIS
  EVENING.

* SEAS: COMBINED SEAS 5 TO 7 FEET WILL CONSIST PRIMARILY OF WIND
  GENERATED WAVES. SEAS WILL SUBSIDE LATE TONIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND HEAVIEST SEAS WILL BE
  BEYOND 5 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at May 7, 3:02 AM PDT, 11 minutes earlier.

Area forecast discussion, May 7, 3:02 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 AM PDT THU MAY 7 2015

.DISCUSSION...AN UPPER LOW IS MOVING ACROSS OUR AREA THIS MORNING,
AND IT WILL SLIDE INTO NORTHERN CALIFORNIA LATER THIS MORNING.
AS EXPECTED, CONVECTION DIMINISHED ONCE WE LOST THE HEATING OF THE
DAY, BUT A LOBE OF VORTICITY CAN BE SEEN ROTATING THROUGH
NORTHEAST OREGON RIGHT NOW WHICH MAY BRING SOME MORE SHOWERS TO
OUR EAST SIDE LATER THIS MORNING. GUIDANCE DOESN'T SHOW MUCH
PRECIPITATION, BUT SATELLITE AND RADAR TRENDS CERTAINLY HINT THAT
WE SHOULD SEE SOME SHOWERS OVER THERE. THE ACTIVITY WILL THEN
SHIFT TO THE SOUTH THIS AFTERNOON, AND WE COULD SEE SOME LIGHTNING
AGAIN OVER SOUTHERN OREGON AND INTO NORCAL.

TO BACK UP FOR A SECOND, THOUGH, THERE HAS BEEN TOO MUCH CLOUD AND
WIND OVER SHASTA VALLEY THIS MORNING TO GET ANY FROST, SO THE
FROST ADVISORY WAS DROPPED THERE. WHILE I ALSO SUSPECT WE WON'T
SEE ANY OVER JACKSON OR JOSEPHINE COUNTIES, EITHER, IT HAS CLEARED
OUT AND WINDS ARE MUCH LIGHTER, SO I DECIDED TO LET THE FROST
ADVISORY RIDE THERE THIS MORNING.

THE BIGGER ISSUE FOR TODAY WILL BE WIND. AS THE VERTICALLY STACKED
LOW MOVES TO OUR SOUTH, WINDS WILL BE ALIGNED ALL THE WAY UP
THROUGH AT LEAST 500 MILLIBARS. WHILE WINDS ALOFT ARE NOT ALL THAT
IMPRESSIVE (AROUND 40 KT), MODEL CROSS SECTIONS SHOW SIGNIFICANT
DOWNWARD MOMENTUM OVER THE EAST SIDE AND PORTIONS OF NORCAL FROM
LATE THIS MORNING INTO THE EARLY EVENING, WHICH IS EXPECTED TO
DRAG HIGHER WINDS FROM ALOFT TO THE SURFACE. WHILE THE SURFACE
WINDS ON THE DETERMINISTIC MODELS ARE NOT THAT HIGH, MOS GUIDANCE
SHOWS SOME VERY IMPRESSIVE WIND SPEEDS. IT HAS BACKED OFF A
LITTLE IN THE LAST FEW HOURS, BUT EARLIER THE GFS LAMP SHOWED
SUSTAINED 50 KT WITH GUSTS TO 56 KT AT MONTAGUE, CA TODAY. I'VE
NEVER SEEN LAMP WIND GUIDANCE THAT HIGH FOR ANY LOCATION AROUND
HERE UNDER ANY SITUATION. WHILE I'M NOT GOING ANYWHERE NEAR THAT
HIGH IN THE FORECAST, IT IS SOMEWHAT ALARMING TO SEE MOS GUIDANCE
DOING THAT. WE'VE SPLIT THE DIFFERENCE BETWEEN DETERMINISTIC AND
STATISTICAL GUIDANCE FOR WIND THIS MORNING, AND THE RESULT HAS
YIELDED ENOUGH WIND FOR A WIND ADVISORY OVER SOUTHERN LAKE AND
KLAMATH COUNTIES AND MUCH OF EASTERN SISKIYOU AND MODOC COUNTIES
AS WELL FOR LATE THIS MORNING THROUGH EARLY EVENING.

THE REST OF THE FORECAST REMAINS UNCHANGED THIS MORNING. AFTER
TODAY'S LOW MOVES AWAY, WE WILL GRADUALLY BUILD A RIDGE OVER THE
PACNW, WHICH WILL RESULT IN DRY AND WARMER WEATHER FRIDAY THROUGH
SATURDAY. THE MODELS HAVE SPED UP THE NEXT TROUGH/FRONT A BIT, AND
IT NOW ARRIVES ON THE WEST SIDE AS EARLY AS SUNDAY AFTERNOON. IT
IS NOT PARTICULARLY STRONG, BUT WILL BRING A COOL DOWN AND A
CHANCE FOR SHOWERS BY EARLY NEXT WEEK. -WRIGHT

&&

.FIRE WEATHER...UPDATED 3 AM PDT THURSDAY, MAY 7, 2015...THE UPPER
LOW THAT BROUGHT ISOLATED SHOWERS AND STORMS YESTERDAY IS MOVING
INTO NORTHERN CAL. THE MODELS SHOW THE GREATEST INSTABILITY IN
SOUTHEAST LAKE...KLAMATH...EASTERN SISKIYOU AND MODOC COUNTY,
THEREFORE WE THINK THE BEST CHANCE FOR ISOLATED STORMS WILL BE
CONFINED TO THESE AREAS. HOWEVER THE BIGGER CONCERN WILL BE GUSTY
WINDS EAST OF THE CASCADES AND IN PORTIONS OF NORTHERN CAL. THE
MODELS SHOW 700 MB WINDS INCREASING BETWEEN 30-40 KTS FROM THE
NORTH TO NORTHEAST DURING THE DAY AND THIS ALONG WITH WEAK
INSTABILITY AND TIGHT SURFACE GRADIENT COULD RESULT IN SOME OF
THOSE STRONGER WINDS MIXING DOWN AT THE SURFACE ALONG AND EAST OF
THE CASCADES. MODERATE TO STRONG WINDS WILL HAVE AN IMPACT ON
PLANNED BURNS AT BURNT WILLOW AND LONG RX AREAS AND THEY NEED TO
BE ESPECIALLY AWARE OF THIS. THE ONE PIECE OF GOOD NEWS IS MIN
RELATIVE HUMIDITIES THIS AFTERNOON SHOULD BE HIGHER COMPARED TO
YESTERDAY. -PETRUCELLI

&&

.AVIATION...FOR THE 07/06Z TAF CYCLE...ISOLATED SHOWERS MAY LINGER
ACROSS THE EAST SIDE THROUGH THE EARLY MORNING, BUT MOST AREAS
SHOULD REMAIN DRY AND UNDER PREVAILING VFR. HOWEVER...AREAS ALONG
THE COAST AND IN THE UMPQUA BASIN ARE EXPECTED TO DROP INTO MVFR BY
THE EARLY MORNING HOURS. ALL AREAS SHOULD CLEAR TO VFR BY LATE
MORNING. THURSDAY MORNING AND AFTERNOON, NORTH TO NORTHEAST WINDS
WILL BECOME GUSTY ACROSS THE ENTIRE AREA, AND MAY BECOME VERY STRONG
ACROSS PORTIONS OF THE EAST SIDE AND NORTHERN CALIFORNIA, AND THIS
IN TURN COULD PRODUCE AREAS OF SIGNIFICANT MOUNTAIN WAVE TURBULENCE.
WINDS WILL GRADUALLY WEAKEN THROUGH THE EVENING. -BPN

&&

.MARINE...UPDATED 300 AM PDT THURSDAY 7 MAY 2015...OFFSHORE HIGH
PRESSURE WILL PERSIST INTO THIS WEEKEND. A THERMAL TROUGH NEAR THE
COAST WILL STRENGTHEN THROUGH THIS EVENING...THEN WEAKEN INTO THIS
WEEKEND. MODERATE NORTH WINDS AND STEEP WIND DRIVEN SEAS WILL
PERSIST THROUGH FRIDAY EVENING. WINDS AND SEAS WILL REMAIN SMALL
CRAFT...EXCEPT FOR AN AREA OF HAZARDOUS SEAS OVER THE SOUTHERN
WATERS THIS MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING
     FOR ORZ029>031-623>625.
     FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ026-622-623.
     FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ024-620.

CA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR CAZ081-281.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR CAZ083-084-284.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
     FOR CAZ085-285.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 11 AM THIS MORNING TO 5 AM
     PDT FRIDAY FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT FRIDAY
     FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT THIS MORNING FOR PZZ376.

In the hours before

Special weather statement, May 7, 2:29 AM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
229 AM PDT THU MAY 7 2015

CAZ082>085-ORZ029>031-071030-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...MOUNT SHASTA...DUNSMUIR...MCCLOUD...
TENNANT...TULELAKE...DORRIS...ALTURAS...ALTAMONT...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER...LAKEVIEW
229 AM PDT THU MAY 7 2015

STRONG NORTH WINDS ARE EXPECTED OVER THE AREA TODAY AND A WIND
ADVISORY HAS BEEN ISSUED. PLEASE SEE PDXNPWMFR FOR DETAILS.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:24 AM PDTWind AdvisoryMFRKlamath, Lake18 hr
May 7, 3:13 AM PDTGale WarningMFR20 hr
May 7, 3:13 AM PDTSmall Craft Advisory for WindsMFR35 hr
May 7, 2:30 PM PDTSmall Craft Advisory for Hazardous SeasMFR33 hr

Nearby

Hazardous Seas Warnings in Oregon, 2015Every hazardous seas warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.